What is wrong with me? Please help!

I keep getting a butterflies sensation in my stomach then straight after, my arms or Legs sometimes both, sort of spasm and jerk. It generally happens when I am lying down and can go on like a repetitive loop for quite a long time. I have a long illness diagnosis of M.E and also have generalised arthritis and a bad back. I find that generally I if I am standing up the maximum time I can actually stand without being in extreme pain in my back is less than a minute. The flip side is, that unless it is my rise and recline armchair that I sit in, after about 45 - 60 seconds I have to stand up because of the extreme pain in the knees and more so in the right hip. I am sure people think I am just lazy, but I can assure you I'm not, but living with this day in and day out is exhausting and demoralising. Even visiting the doctor is avoided as I don't believe he thinks I am in such a poor state of both physical health as well as the psychological effect of dealing with problems I experience and find demoralising. Any advice anyone?

11 Replies

oldestnewest
  • I am so genuinely sorry to read that and I sincerely hope that you can find the answers that you so desperately desire and deserve. What you have described could be a myriad of things, as the symptoms are present in so many other medical conditions.

    I know that you wrote that you avoid going to the doctor but I think it is the only way of achieving the answers that you are looking for. You may need to undergo tests to determine what is causing this and so the doctors is the only place that can do this for you. I want to genuinely and sincerely wish you all the best of luck.

    All my hopes and dreams for you

    Ken

  • Could be medications and you should see ortho doc for knees and hip .

  • Hi, like The author has said, you really do need to go back to your GP to get the anwsers you need- and as redhots7 has said, it could be your medication. I remember when I first started on some of my meds, statins and blood pressure meds etc- I had some very weird symptoms like body jerks and twitches; and they were quite pronounced when I was laying down at night. I remember one night in particular, I was laying down on my front on the sofa and suddenly had a very strong jerk that actually lifted my whole body up off the sofa; yip, that was a bit frightening! Anyways, I wish you luck, take good care x

  • I have a lot of back problems! It sounds like a pinched nerve to me. But I am not a doctor!!!!! I just have had similar symptoms. Ask to see a neurologist he might be able to help you. Hugs and hope things work out for you.

  • That sounds awful agony, not being able to stand or even sit can't be doing your mental health any favours any wonder you sound so upset.

    I do agree with previous posts, the only way to get results is to bite the bullet and see your GP for referral to a specialist, as Regnofibro said possibily a neurologist.

    If you really can't face your own GP then try asking for another Dr in the surgery or even start at a walk-in clinic if you have one local (might be longer route-I'm not an expert on these matters and timescales seem to depend on where you live & how efficient admin people are who support Dr's etc.

    Have you tried hot and cold treatment for the ouchie areas? I know this sounds really basic, but sometimes it helps to go back to 'ye old ways! ☺️

    Whatever you decide to do, I wish you well and hope you find relief quickly for your current situation.

    Kind wishes Pea 🌻

  • I get a similar feeling,its not so much butterflies as a unpleasant creeping sensation in my arms and you feel the tension build until you need to move it to get releif from the crawling feeling.I get the wild jerks as well and have hit my husband in the face with one severe flail!It is reastless legs of the arms...Yes i know....i never knew you could get it either.Its rarer but thats what it is in my case.Also the jerks were more pronounced and the creeping feeling in my skin more continuous when i was taking Pregabalin at high doses.

  • Ps whenever one of my many meds has reacted badly with another,i get that awful whole body feeling and roiling in the stomach alongside very unpleasant sensations all over my body.You do need to see your G.P. As well.if that G.P is not helpful ask for another doctor in the practise or else a second opinion.Its your health at stake so dont be intimidated by sniffy doctors.be your own advocate.Not everything is fibro !we get sick other ways too only with fibro its harder to get them to listen as everything after an M.E. Or Fibro diagnosis is blamed on that diagnosis.I know ive had 2 above knee bloodclots severe anaemia kidney stones and the list goes on ,all initially believed to be my Fibro and very severe M.E. Illnesses.

  • Have you tried re-positioning your recliner even by as much as an inch. It sounds like all the blood is rushing to your legs after a while which indeed would cause you pain (circulation loss) Do you also have arthritis in your legs, the symptoms you are describing are similar ,As all our other firbro mates have mentioned, pls go back to the doc's, write everything down, this way you won't miss anything out. OR, if possible change you Gp. If you have no faith in your current GP, this won't help you atall.

    I wish you luch and pls let us know how you get on.

    Lots of soft warm hugs,

    Elizabeth :) xxxx

  • I'm sorry to hear you're having to cope with these horrible physical sensations as well as huge amounts of pain.

    I have similar sensations a mixture of butterflies and sometimes a mild creeping sense of something akin to panic. I have to move to get rid of the feelings, it's going slowly as I'm getting ready to move from pregabalin to gabapentin.

    I also agree with the other posts, referral to a neurologist would be helpful. I really hope you get the help and support you need. Let us know how you get on.

    Becky X

  • I am not a doctor, so don't like to diagnose but it does sound very similar to my OH's symptoms & he suffers from Restless Leg Syndrome! It does affect his arms too. As others have said, it could also be your medication. I would get your symptoms checked by your GP though, just to be sure.

    Debs <3

  • Hi - I get the butterfly feeling. Have you read about adrenal fatigue. Not recognised here in the UK but is in the U.S. I take Duloxetine and that helps calm my stomach down. The doctors label it as anxiety and although I believe there is an element of truth in that I do think there is something wrong with my adrenals. Not a doctor either but have read lots and the SNRI's contain noroepiphrine ?which feed the adrenals I believe hence I think that is why that symptom was relieved when I started taking the Duloxetine. It was still there when I previously took the SSRI Sertraline. Just my opinion for what it is worth. Hope you manage to get some relief soon Jax

You may also like...